International Journal of Medicine and Public Health,2019,9,1,31-33.
Primary Hyperaldosteronism is excess production of aldosterone by the adrenal glands resulting in low renin levels. It is frequently associated with metabolic alkalosis and hypokalemia which may lead to intermittent attacks of paralysis. A young hypertensive male patient, on regular treatment with tablet losartan 50 mg and tablet amlodipine 5 mg, once a day since last 4 years, presented with acute onset weakness of all four limbs. Serum potassium levels were found to be 1.6 mmol/L, (normal range 3.5-5.1 mmol/L). He was treated with potassium supplements and after 3 days, his potassium levels were 3.6 mmol/L, with improvement in his weakness. Tablet losartan was stopped and aldosterone to renin ratio with simultaneous potassium levels were ordered. The ratio was high (42.53) [reference range: 0.9-28.9] with simultaneous potassium levels of 3.5 mmol/L. CECT abdomen also confirmed the presence of adrenal adenoma. One must be vigilant in evaluating for underlying causes in a patient presenting with hypokalemic hypertension. We report a case of conn’s syndrome presenting with hypokalemic paralysis.